10/23/2026
I do think glp1’s can be a helpful tool, but they are not the golden ticket. The side effects can be significant and if/when you stop taking them, and you haven’t done the work of adequate protein and weight training, the weight can come back. And then some.
As GLP-1 weight-loss skyrockets in popularity, Mayim Bialik is shining a light on the severe side effects that can occur when these treatments backfire.
Actress and neuroscientist Mayim Bialik recently opened up about her harrowing experience with GLP-1 medications, offering a stark reminder that popular weight-loss drugs are not without significant risks.
Prescribed a low dose to help manage systemic inflammation caused by underlying autoimmune conditions, Bialik anticipated health relief.
Instead, a single injection triggered a cascade of severe gastrointestinal distress and full-body aches that left her requiring intravenous fluids for dehydration. Her experience underscores how individuals with complex health backgrounds can face unpredictable and debilitating adverse reactions to medications widely praised for their transformative results.
While Bialik readily acknowledges that GLP-1 drugs have provided life-changing benefits for millions struggling with chronic illness and obesity, she insists that public conversation must make room for those who suffer when treatments go wrong.
With millions of patients adopting these therapies nationwide, her candid reflection highlights the critical need for personalized medical guidance, thorough patient screening, and honest discourse regarding potential side effects.
Rather than dismissing GLP-1s entirely, Bialik advocates for greater awareness and compassion, reminding both patients and healthcare providers that no single medical solution is universally safe or effective for everyone.
source: Bialik, M. (2026). My GLP-1 Nightmare. The Free Press.